Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 5, NWS Cheyenne, WY

January 14, 20144 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 14, 2014, 1:25 AM MST for 4 counties in Wyoming. It took effect at Jan 14, 2014, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2014, 1:25 AM MST (08:25 UTC)
In effect from
Jan 14, 2014, 8:00 PM MST
Expired
Jan 14, 2014, 2:35 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS75 KCYS 140825
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
125 AM MST TUE JAN 14 2014

...PERIODS OF STRONG AND GUSTY WINDS WILL CONTINUE MAINLY FOR THE
WESTERN NEBRASKA PANHANDLE THROUGH TUESDAY...

...HIGH WIND WATCH FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING
TONIGHT THROUGH WEDNESDAY...

.WINDS ARE EASING OVER SOUTHEAST WYOMING THIS MORNING AND SHOULD
STAY BELOW CRITICAL LIMITS THROUGH THE REMAINDER OF THE DAY. THE
HIGH WIND WARNING FOR THE SOUTH LARAMIE RANGE AND ARLINGTON AREA
HAS BEEN CANCELLED. WINDS TO REMAIN STRONG OVER THE PANHANDLE
TODAY...SO THE WIND ADVISORY REMAINS IN EFFECT. WINDS BEGIN TO
INCREASE AGAIN TONIGHT INTO WEDNESDAY FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING. A HIGH WIND WATCH WILL BE ISSUED TO COVER THESE
AREAS. 

WYZ110-116-117-150000-
/O.CAN.KCYS.HW.W.0004.000000T0000Z-140114T0900Z/
/O.NEW.KCYS.HW.A.0005.140115T0300Z-140116T0000Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
125 AM MST TUE JAN 14 2014

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...8 PM TONIGHT THROUGH 5 PM WEDNESDAY.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE
  WATCHED AREA. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL
  TONIGHT THROUGH WEDNESDAY. THE STRONG WIND WILL CREATE
  DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS.
  THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING
  SNOW MAINLY NEAR ARLINGTON WHICH WILL REDUCE VISIBILITIES AND
  PRODUCE ICY ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NEZ002-003-019>021-054-055-095-096-150000-
/O.CON.KCYS.WI.Y.0002.000000T0000Z-140115T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
125 AM MST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH TUESDAY 
  AFTERNOON. 

* WINDS...WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  55 MPH. THIS HIGHEST WINDS ARE EXPECTED ALONG EXPOSED 
  RIDGE TOPS SUCH AS THE PINE RIDGE...CHEYENNE RIDGE...AND 
  WILDCAT HILLS. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-150000-
/O.NEW.KCYS.HW.A.0005.140115T0300Z-140116T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
125 AM MST TUE JAN 14 2014

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...8 PM TONIGHT THROUGH 5 PM WEDNESDAY

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE
  WATCHED AREA. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL
  TONIGHT THROUGH WEDNESDAY. THE STRONG WIND WILL CREATE
  DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
777 
WWUS75 KCYS 142130
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST TUE JAN 14 2014

...PERIODS OF STRONG AND GUSTY WINDS WILL CONTINUE MAINLY FOR THE
WESTERN NEBRASKA PANHANDLE THROUGH TUESDAY...

...HIGH WIND WATCH FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING
TONIGHT THROUGH WEDNESDAY...

.WINDS WILL REMAIN STRONG AND GUSTY OVER THE WESTERN PANHANDLE
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WINDS BEGIN TO 
INCREASE AGAIN TONIGHT AND WEDNESDAY FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING.

WYZ106-110-116-117-150930-
/O.UPG.KCYS.HW.A.0005.140115T0300Z-140116T0000Z/
/O.NEW.KCYS.HW.W.0006.140115T0700Z-140116T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
230 PM MST TUE JAN 14 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE TONIGHT AND LAST THROUGH WEDNESDAY
  AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE
  WATCHED AREA. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL
  TONIGHT THROUGH WEDNESDAY. THE STRONG WIND WILL CREATE DANGEROUS
  CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. THE
  STRONG WINDS WILL ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW
  WHICH WILL REDUCE VISIBILITIES AND PRODUCE ICY ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ002-003-019>021-054-055-095-096-150000-
/O.CON.KCYS.WI.Y.0002.000000T0000Z-140115T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
230 PM MST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE
  HIGHEST WINDS ARE EXPECTED ALONG EXPOSED RIDGE TOPS SUCH AS THE
  PINE RIDGE...CHEYENNE RIDGE AND WILDCAT HILLS.

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAMSKI
673 
WWUS75 KCYS 142136 CCA
NPWCYS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MST TUE JAN 14 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
WEDNESDAY FOR WIND PRONE AREAS OF SOUTHEAST WYOMING...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR THE WESTERN NEBRASKA PANHANDLE...

.WINDS WILL REMAIN STRONG AND GUSTY OVER THE WESTERN PANHANDLE
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WINDS BEGIN TO
INCREASE AGAIN TONIGHT AND WEDNESDAY FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING.

WYZ106-110-116-117-150945-
/O.UPG.KCYS.HW.A.0005.140115T0300Z-140116T0000Z/
/O.NEW.KCYS.HW.W.0006.140115T0700Z-140116T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
235 PM MST TUE JAN 14 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE TONIGHT AND LAST THROUGH WEDNESDAY
  AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE
  WATCHED AREA. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL
  TONIGHT THROUGH WEDNESDAY. THE STRONG WIND WILL CREATE DANGEROUS
  CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. THE
  STRONG WINDS WILL ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW
  WHICH WILL REDUCE VISIBILITIES AND PRODUCE ICY ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ002-003-019>021-054-055-095-096-150000-
/O.CON.KCYS.WI.Y.0002.000000T0000Z-140115T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
235 PM MST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE
  HIGHEST WINDS ARE EXPECTED ALONG EXPOSED RIDGE TOPS SUCH AS THE
  PINE RIDGE...CHEYENNE RIDGE AND WILDCAT HILLS.

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAMSKI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 13, 10:56 PM MST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 13, 10:56 PM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 PM MST MON JAN 13 2014

.UPDATE...
ISSUED AT 1056 PM MST MON JAN 13 2014

A FEW LOCATIONS ALONG INTERSTATE 80 FROM CHEYENNE TO THE
SUMMIT AND ALSO NEAR ARLINGTON ARE HOVERING AROUND 40 MPH
SUSTAINED...AND COULD SEE A FEW MORE OBS HIT HIGH WIND CRITERIA
AHEAD OF THE FRONT AS IT MOVES SOUTH ACROSS THE REGION OVER THE
NEXT COUPLE OF HOURS. SO DECIDED TO PLAY IT SAFE AND EXTEND THE
HIGH WIND WARNING FOR THESE LOCATIONS THROUGH 09Z. THE WIND
ADVISORY IN THE NEBRASKA PANHANDLE WILL CONTINUE THROUGH LATE
TOMORROW AFTERNOON AS WELL. OTHERWISE...ENDED ALL OTHER HIGHLIGHTS
THIS EVENING.

UPDATE ISSUED AT 525 PM MST MON JAN 13 2014

WINDS REMAIN RATHER STRONG ACROSS EASTERN POTIONS OF LARAMIE
COUNTY AT 00Z WITH OBSERVATIONS SHOWING SUSTAINED WINDS 40 TO 45
MPH GUSTING TO 55 MPH. WENT AHEAD AND EXTENDED THE HIGH WIND
WARNING THROUGH 7 PM AS THESE WINDS SHOULD FINALLY EASE BY THIS
TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 330 PM MST MON JAN 13 2014

THE LATEST WATER VAPOR IMAGERY/SREF UPPER AIR COMPOSITE SHOWED
RIDGES SITUATED OFF BOTH COASTS AND A TROUGH OVER THE MISSISSIPPI
VALLEY. FAST NORTHWEST FLOW ALOFT AND A LARGE LOW LEVEL PRESSURE
GRADIENT CONTINUED TO GENERATE STRONG WEST TO NORTHWEST WINDS
THROUGHOUT MUCH OF THE CWA THIS AFTERNOON. GUSTS AS HIGH AS 75 MPH
WERE REPORTED OVER THE WIND PRONE AREAS OF SOUTHEAST WY...WITH 45
TO 55 MPH OVER SOUTHERN PORTIONS OF THE WESTERN NE PANHANDLE.
MOIST WESTERLY UPSLOPE FLOW CONTINUES TO PRODUCE LIGHT SNOWFALL
OVER THE SNOWY/SIERRA MADRES. SNOTELS ESTIMATED ANOTHER 2 TO 4
INCHES HAS FALLEN SINCE EARLY THIS MORNING. OUTSIDE THE MOUNTAINS...
SKIES WERE PARTLY TO MOSTLY CLOUDY AND TEMPERATURES WERE ABOVE
SEASONAL NORMALS WITH 30S AND 40S.

MAIN FORECAST CONCERNS WILL BE PRECIPITATION AND WINDS. THE 12Z
NUMERICAL MODEL GUIDANCE HAS BEEN CONSISTENT THE PAST SEVERAL RUNS
DEPICTING A WESTERN CONUS RIDGE AND EASTERN CONUS TROUGH. THE LAST
IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST FROM
MONTANA ACROSS THE DAKOTAS AND MIDWEST TONIGHT AND TUESDAY. IT
WILL PROPEL A SURFACE COLD FRONT SOUTHWARD ACROSS THE SOUTHEAST WY
AND WESTERN NEBRASKA LATER TONIGHT. POST- FRONTAL UPSLOPE...COLD
AIR ADVECTION AND MOISTURE WILL RESULT IN OCCASIONAL LIGHT
PRECIPITATION WITH ONSET THIS EVENING ACROSS THE NORTH AS RAIN
THEN CHANGE OVER TO SNOW AS TEMPERATURES FALL TO OR BELOW
FREEZING. QPF AMOUNTS WILL BE SMALL GENERALLY A TENTH OF AN INCH
OR LESS. SNOW ACCUMULATIONS UP TO AN INCH FOR THE PLAINS LOOK
REASONABLE. THE HIGHER TERRAIN CAN EXPECT ACCUMULATIONS FROM 1 TO
4 INCHES.

WINDS WILL BE SLOWLY DIMINISHING THIS EVENING AS THE PRESSURE GRADIENT
RELAXES SOMEWHAT. THE WINDS WILL INCREASE ONCE AGAIN LATER TONIGHT
WITH THE PASSAGE OF THE COLD FRONT AND DISTURBANCE. 55-65 KT 700MB
WINDS SUPPORT SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH TUESDAY. EXTENDED THE WIND ADVISORY FOR THE
WESTERN NE PANHANDLE THROUGH 5 PM TUESDAY.

PRECIPITATION WILL END BY TUESDAY EVENING AS THE DISTURBANCE EXITS
AND DRIER AIR SPREADS SOUTHEAST INTO THE CWA. THE FRONT WHICH STALLS
NEAR THE FRONT RANGE WILL PROGRESS EAST AS A WARM FRONT INTO THE
PLAINS WEDNESDAY...LEAVING BEHIND A LEE SURFACE TROUGH. THE GRADIENT
BETWEEN THE TROUGH AND STRONGER RIDGE TO THE WEST OF THE CONTINENTAL
DIVIDE WILL CREATE BREEZY TO WINDY CONDITIONS.

FOLLOWED A CONSENSUS APPROACH TO TEMPERATURES FOR THE SHORT TERM. LOWS
TONIGHT WILL RANGE FROM THE TEENS MOUNTAINS TO THE 20S AND LOWER 30S
LOWER ELEVATIONS. 700MB TEMPERATURES TUESDAY LOWER TO AROUND -15C
WITH HIGHS FROM THE 20S TO AROUND 40. LOWS TUESDAY NIGHT WILL BE
SIMILAR TO TONIGHT. 700MB TEMPERATURES REBOUND TO AROUND -2C WEDNESDAY.
DOWNSLOPE LEE OF THE LARAMIE RANGE WILL PUSH THE MERCURY INTO THE 40S
TO MID 50S WITH 20S AND 30S FROM THE LARAMIE RANGE WESTWARD.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 300 PM MST MON JAN 13 2014

A GENERALLY DRY AND MILD WEATHER PATTERN EXPECTED TO HOLD ACROSS
THE CWA THIS PERIOD WITH NO SIGNIFICANT SYSTEMS SEEN AFFECTING THE
AREA. SHORT WAVE WILL DROP SE OVER THE NORTHERN PLAINS WEDS NIGHT
AND THURSDAY AND DRAG A COLD FRONT SOUTH ACROSS MAINLY THE PLAINS
BRINGING A COOL-DOWN FOR THURSDAY. NW FLOW ALOFT WILL PERSIST OVER
THE REGION INTO THE WEEKEND WITH DOWNSLOPE FLOW ALLOWING FOR QUITE
MILD TEMPERATURES. NEXT SYSTEM TO POTENTIALLY AFFECT THE AREA SHOULD
APPROACH NEXT MONDAY BUT MODELS DIFFER ON HOW STRONG WITH ECMWF A
LITTLE STRONGER/COLDER THAN THE GFS. EITHER WAY IT DOES NOT LOOK
SIGNIFICANT AT THIS TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY EVENING)
ISSUED AT 1056 PM MST MON JAN 13 2014

GUSTY WEST TO NORTHWEST WINDS GENERALLY BETWEEN 25 TO 40 KTS WILL
PERSIST TONIGHT FOR ALL TERMINALS AS A COLD FRONT MOVES SOUTH
THROUGH THE REGION. LIGHT RAIN AND SNOW MAY ACCOMPANY THE
FRONT...WITH MVFR CONDITIONS POSSIBLE THROUGH SUNRISE AT THE
SITES THAT RECEIVE SNOW. THE BEST CHANCES WILL BE FROM KLAR TO
KSNY...AND UP TO KAIA. CONDITIONS WILL IMPROVE THROUGH THE MORNING
AS THE FRONT DRIVES SOUTH...BUT GUSTY NORTHWEST WINDS WILL
PERSIST THROUGH THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 215 PM MST MON JAN 13 2014

FIRE WEATHER CONCERNS WILL BE MINIMAL FOR THE NEXT SEVERAL DAYS.
STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH
GUSTS OF 45 TO 65 MPH. WINDS WILL DIMINISH SLIGHTLY THIS EVENING
BUT INCREASE ONCE AGAIN LATER TONIGHT AND TUESDAY FOLLOWING THE
PASSAGE OF A UPPER LEVEL DISTURBANCE AND COLD FRONT. OCCASIONAL
LIGHT RAIN AND SNOW WILL DEVELOP OVER THE PLAINS WITH SNOW OVER
THE MOUNTAINS. SNOW ACCUMULATIONS WILL RANGE FROM AN INCH OR LESS
OVER THE PLAINS TO AS MUCH AS 4 INCHES OVER THE SNOWY AND SIERRA
MADRE RANGES. COOLER TEMPERATURES AND HIGHER HUMIDITIES ARE FORECAST
FOR TUESDAY. DRIER AND MILDER CONDITIONS WILL RETURN WEDNESDAY ALONG
WITH GUSTY WESTERLY WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 2 AM MST TUESDAY FOR WYZ110-116-117.

NE...WIND ADVISORY UNTIL 5 PM MST TUESDAY FOR NEZ002-003-019>021-054-
     055-095-096.

&&

UPDATE...RJM
SHORT TERM...JAMSKI
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jan 13, 9:01 PM MST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MST MON JAN 13 2014

WYZ101>119-150415-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
901 PM MST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS OF 35 TO 45 MPH GUSTING UP TO 60 MPH WILL BE
POSSIBLE THROUGH MIDNIGHT IN THE WIND PRONE AREAS ALONG AND WEST
OF INTERSTATE 25. AREAS OF BLOWING AND DRIFTING OF SNOW WILL
CONTINUE TO REDUCE VISIBILITIES AND CREATE SLICK ROADWAYS NEAR THE
ARLINGTON AREA THROUGH THIS TIME.

A COLD FRONT MOVING SOUTH ACROSS WYOMING LATE TONIGHT WILL BRING
GUSTY NORTHWEST WINDS AND A CHANCE FOR SNOW THROUGH
SUNRISE...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. IN
LOCATIONS THAT DO SEE SNOW...EXPECT POOR ROAD CONDITIONS AND
VISIBILITIES REDUCED TO ONE HALF MILE OR LESS DUE TO THE
COMBINATION OF WIND AND FALLING OR BLOWING OF SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL CONTINUE TUESDAY WITH WEST TO NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 55 MPH...MAINLY DURING THE LATE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-150415-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
901 PM MST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NORTHWEST WINDS GUSTING 35 TO 50 MPH WILL CONTINUE THROUGH
TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG RIDGETOPS SUCH AS THE
PINE RIDGE...CHEYENNE RIDGE...AND WILDCAT HILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL CONTINUE TUESDAY WITH NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 13, 8:12 PM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/13/2014  M53 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

0750 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
01/13/2014  M54 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

0750 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
01/13/2014  M56 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 41 MPH.

0753 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
01/13/2014  M58 MPH          CARBON             WY   ASOS

            SUSTAINED AT 44 MPH.

0805 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
01/13/2014  M52 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

&&

BCHAPMAN
Local storm report, Jan 13, 8:56 PM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
856 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
01/13/2014  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

0825 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
01/13/2014  M58 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

0840 PM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
01/13/2014  M50 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED AT 41 MPH.

&&

BCHAPMAN
Local storm report, Jan 13, 9:26 PM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
01/13/2014  M52 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED 42 MPH.

0925 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
01/13/2014  M58 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

0910 PM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
01/13/2014  M56 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED 41 MPH.

&&

BCHAPMAN
Local storm report, Jan 13, 11:25 PM MST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             35 S RAWLINS            41.28N 107.23W
01/13/2014  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 41 HOURS.

0500 PM     HEAVY SNOW       21 SSE ELK MOUNTAIN     41.41N 106.26W
01/13/2014  E20.0 INCH       CARBON             WY   PARK/FOREST SRVC

            MEDICINE BOW SNOTEL IN THE SNOWY RANGE.  ELEVATION 10500
            FEET.  SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1.  ACCUMULATION WAS OVER
            PAST 41 HOURS.

0500 PM     HEAVY SNOW       6 SW CENTENNIAL         41.24N 106.19W
01/13/2014  E18.0 INCH       ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.  ELEVATION 9574
            FEET.  SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 41 HOURS.

0500 PM     HEAVY SNOW       7 NW CENTENNIAL         41.37N 106.21W
01/13/2014  E24.0 INCH       ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10240
            FEET.  SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 41 HOURS.

0500 PM     HEAVY SNOW       30 WNW LARAMIE          41.48N 106.12W
01/13/2014  E18.0 INCH       CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
            PAST 41 HOURS.

0500 PM     HEAVY SNOW       12 WNW CENTENNIAL       41.37N 106.32W
01/13/2014  E12.0 INCH       ALBANY             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
            10130 FEET.  SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 41 HOURS.

0500 PM     HEAVY SNOW       11 SSE ENCAMPMENT       41.06N 106.71W
01/13/2014  E24.0 INCH       CARBON             WY   PARK/FOREST SRVC

            BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9820 FEET.  SNOW WATER EQUIVALENT IS 1.2 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 41 HOURS.

0500 PM     HEAVY SNOW       2 SW HOG PARK RESERVOIR 41.01N 106.90W
01/13/2014  E28.0 INCH       CARBON             WY   PARK/FOREST SRVC

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
            8950 FEET.  SNOW WATER EQUIVALENT IS 1.4 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 41 HOURS.

0500 PM     HEAVY SNOW       5 SW ENCAMPMENT         41.16N 106.86W
01/13/2014  E22.0 INCH       CARBON             WY   PARK/FOREST SRVC

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 41 HOURS.

0500 PM     HEAVY SNOW       17 SW ENCAMPMENT        41.03N 107.03W
01/13/2014  E12.0 INCH       CARBON             WY   PARK/FOREST SRVC

            SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
            RANGE.  ELEVATION 8150 FEET.  SNOW WATER EQUIVALENT IS
            0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 41 HOURS.

0500 PM     SNOW             14 E DIXON              41.03N 107.27W
01/13/2014  E8.0 INCH        CARBON             WY   PARK/FOREST SRVC

            BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7440 FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
            ACCUMULATION WAS OVER PAST 41 HOURS.

0500 PM     HEAVY SNOW       19 WSW ENCAMPMENT       41.10N 107.13W
01/13/2014  E16.0 INCH       CARBON             WY   PARK/FOREST SRVC

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8880 FEET.  SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
            OVER PAST 41 HOURS.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:05 AM MSTWinter Weather AdvisoryCYSAlbany3 hr
Jan 14, 2:30 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte28 hr

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.